Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:11 PM CDT for Wood County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 11:11 PM CDT (04:11 UTC)
- Expired
- Aug 12, 2007, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Wood County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 11:36 PM CDT | TSTM WND DMG | 2 S Babcock, WI | SEVERAL TREES DOWN ON HIGHWAY 80 NEAR THE COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 120413 SVRGRB WIC141-120500- /O.NEW.KGRB.SV.W.0124.070812T0411Z-070812T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1111 PM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN CENTRAL WISCONSIN... * UNTIL MIDNIGHT CDT * AT 1109 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF PITTSVILLE TO BABCOCK...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BABCOCK BY 1120 PM NEKOOSA BY 1140 PM SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989 $$ HELMAN
3 follow-up statements
000 WWUS53 KGRB 120427 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1126 PM CDT SAT AUG 11 2007 WIC141-120500- /O.CON.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/ WOOD- 1126 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WOOD COUNTY... AT 1122 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PITTSVILLE TO BABCOCK...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEXTERVILLE AND...PORT EDWARDS AND NEKOOSA. THE THUNDERSTORMS MAY PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989 $$ HELMAN
000 WWUS53 KGRB 120442 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1141 PM CDT SAT AUG 11 2007 WIC141-120500- /O.CON.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/ WOOD- 1141 PM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WOOD COUNTY... AT 1139 PM...LOCAL LAW ENFORCEMENT REPORTED TREES DOWN IN THE BABCOCK AREA. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VESPER TO 6 MILES EAST OF BABCOCK...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISCONSIN RAPIDS AND PORT EDWARDS. DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR BABCOCK WITH THIS LINE OF STORMS. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989 $$ HELMAN
000 WWUS53 KGRB 120459 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1158 PM CDT SAT AUG 11 2007 WIC141-120508- /O.EXP.KGRB.SV.W.0124.000000T0000Z-070812T0500Z/ WOOD- 1158 PM CDT SAT AUG 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY EXPIRES AT MIDNIGHT CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR WOOD COUNTY. THUNDERSTORMS WILL CONTINUE TO MOVE OVER WOOD COUNTY THROUGH EARLY SUNDAY MORNING. LAT...LON 4463 9030 4426 9033 4426 8974 4464 8989 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:28 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 11, 7:28 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 728 PM CDT SAT AUG 11 2007 .UPDATE...REMOVED EVENING SVR WORDING SINCE ONLY CONVECTION PRODUCING SVR WEATHER NEAR MSP AND WILL NOT REACH C WI UNTIL LATE EVENING...IF THAT. WILL REINTRO SVR WORDING LATER TONIGHT IF RADAR TRENDS SUPPORT IT. MUCH OF THE EVENING CONVECTION NORTH OF THE MSP CONVECTION ISOLATED AND STRUGGLING TO MAINTAIN. TONED DOWN TSRA COVERAGE AS WELL DUE TO ISOLD NATURE ALONG THE FRONT. AREAS TO THE SOUTH FROM WAUTOMA TO OSHKOSH PICKED UP SOME NICE RAINS TODAY...THE REST OF THE FCST AREA WILL BE HIT AND MISS TNT AS PER LATEST RADAR TRENDS. TDH && .PREV DISCUSSION...ISSUED AT 354 PM CDT SAT AUG 11 2007... SHORT TERM...TONIGHT AND SUNDAY. THUNDERSTORMS ARE THE PRIMARY CONCERN IN THE SHORT TERM...ESPECIALLY THE POTENTIAL FOR SEVERE STORMS. RADAR COMPOSITE TIME LAPSE SHOWED THUNDERSTORMS MOVING ACROSS WESTERN AND CENTRAL WISCONSIN DURING THE AFTERNOON HOURS...BUT THINGS WERE RATHER QUIET WITH THIS AREA OF STORMS. IF THE STORMS HOLD TOGETHER...THEY SHOULD MOVE ACROSS THE PART OF THE CWA SOUTH OF A LINE FROM MARSHFIELD TO ALGOMA. 19Z MESOANALYSIS SHOWED HIGHEST MU/SB/ML CAPES IN MN/IA WITH LOWER VALUES IN CENTRAL AND EASTERN WI. CIN VALUES WERE AT LEAST 50 J/KG ACROSS THE REGION EXCEPT FROM EASTERN UPPER MI...ACROSS NORTHERN WI INTO NORTHERN MN AND IN EASTERN IOWA. STORMS THAT WERE MAKING THEIR WAY THROUGH WI DURING THE AFTERNOON WERE IN A RELATIVE MIN AREA OF CIN. SATELLITE WV LOOP SHOWED A SHORT WAVE PASSING THROUGH SOUTHERN ONTARIO SOUTH INTO WI...WITH THE MAIN VORT ENERGY NORTH OF WI...OVER LAKE SUPERIOR. A COLD FRONT WAS PUSHING ACROSS NORTHWEST MN EARLY THIS AFTERNOON. THIS FRONT IS EXPECTED TO BE THE MAIN TRIGGER MECHANISM FOR THUNDERSTORMS THIS EVENING/OVERNIGHT. WENT WITH LIKELY POPS FOR THE NORTHWEST 2/3 OF THE AREA 00Z-06Z WITH CHANCE POPS IN THE SOUTHEAST 1/3...THEN HIGH CHANCE POPS FOR MOST OF THE AREA 06Z-12Z SINCE DAYTIME HEATING WILL BE LOST DECREASING THE CHANCE OF THUNDERSTORMS. THE STORMS SHOULD BE OUT OF THE AREA BY 12Z SO DID NOT MENTION ANYTHING FOR SUNDAY. TEMPERATURES APPEARED REASONABLE SO MINOR...OR NO...CHANGES WERE MADE TO THEM. LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS ARE PCPN CHCS AND TEMPS. HIGH PRESSURE WILL BUILD INTO THE WSTRN GREAT LKS RGN SUNDAY NIGHT... THEN SHIFT EAST OF WISCONSIN BY MONDAY EVG. RETURN FLOW WILL BRING INCREASED MOISTURE AND INSTABILITY BACK TO THE FA MONDAY NGT...IN ADVANCE OF A COLD FRONT. THIS FRONT WILL MOVE THROUGH GRB CWA LATE MONDAY NGT AND TUESDAY MORNING...BRINGING THE NEXT SIGNIFICANT CHC OF PCPN. MODELS ARE SUGGESTING THAT AN MCS WILL MOVE THROUGH THE FA LATE MONDAY NGT...BUT THE SVR THREAT IS UNCERTAIN...ESP GIVEN THE TIMING OF THE EVENT. HAVE INCREASED POPS AND QPF A BIT...ESP OVER C/EC WI. WILL MAINTAIN CHC POPS FOR THE ENTIRE CWA TUESDAY MORNING...THEN GO WITH A DRY FCST FOR THE AFTERNOON. WILL NEED TO WATCH THE TIMING OF THE FRONT...AS A SLOWER MOVMT COULD RESULT IN PCPN LINGERING INTO THE AFTERNOON. THE PATTERN REMAINS FAIRLY STABLE THROUGH THE REMAINDER OF THE EXTENDED PERIOD...WITH A LARGE UPPER RIDGE OVER THE CNTRL U.S. AND THE MAIN STORM TRACK WELL TO OUR NORTH. EXPECT HIGH PRESSURE TO DOMINATE OUR WX FOR MOST OF THE PERIOD...BUT A WEST-EAST ORIENTED FRONT WILL BE SITUATED JUST TO OUR SOUTH (ALONG THE SOUTHERN EDGE OF THE WESTERLIES)...OVER THE UPPER MIDWEST AND OHIO VALLEY. ELEVATED CONVECTION NORTH OF THIS BOUNDARY COULD GET CLOSE TO OUR SOUTHERN BORDER AT TIMES...SO THE EXPECTED POSITION OF THIS BOUNDARY WILL NEED TO BE MONITORED FOR SUBSEQUENT FCSTS. TEMPS WILL REMAIN FAIRLY CLOSE TO NORMAL THROUGH MOST OF THE PERIOD. AVIATION...GENERALLY VFR CONDITIONS WITH GUSTY SOUTH WINDS THIS EVENING. HAVE MENTIONED THUNDERSTORMS WITH MVFR CEILINGS AND MVFR/IFR VISIBILITIES DURING STORMS AND MENTIONED SOME STRONGER GUSTS WITH THE STORMS IN CENTRAL WISCONSIN. EXPECT CLOUDS TO SCATTER OUT SUNDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 11, 12:08 PM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1208 PM CDT SAT AUG 11 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1208 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER MOST OF THE FORECAST AREA THIS AFTERNOON AND EVENING. AT THIS TIME IT APPEARS THE BEST CHANCE OF SEVERE STORMS WILL BE WEST OF A LINE FROM MARINETTE TO OSHKOSH DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SOMETIME LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-121115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1208 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS COULD BE STRONG...WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SERIES OF GENERALLY WEAK DISTURBANCES WILL AFFECT THE UPPER MISSISSIPPI VALLEY DURING THE WORK WEEK...HOWEVER THE EXACT TIMING AND LOCATION OF THESE SYSTEMS IS STILL UNCLEAR. AT THIS TIME IT APPEARS THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE SOMETIME LATE MONDAY INTO TUESDAY. TSK/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:50 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 55 min |
| Aug 12, 1:10 AM CDT | Special Marine Warning | GRB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.